How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Julia Kizhner Your Own Question
Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

My mother has COPD and is developing edema in her feet. She

Resolved Question:

My mother has COPD and is developing edema in her feet. She just completed a 14 day prescription of hydrochlorot which was effective but now the edema is coming back. She has access to lasix and has a doctors appt monday. Right now she is taking prednizone, tramadol, zoloft and xanax. Would one lasix cause a problem?
Submitted: 6 years ago.
Category: Health
Expert:  Julia Kizhner replied 6 years ago.

Hello and thank you for your question.


I would advise your mom NOT to take Lasix without discussing it with her doctor first.

Lasix is a strong diuretic and can potentially disturb electrolytes and dehydrate kidneys even with one dose (especially in elderly patients - you did not specify your mom's age). Also, taking one dose of Lasix will not improve her edema.


Unless her edema becomes very painful, she should wait until Monday to see her doctor. In the meantime, she can elevate her legs as much as possible. She might need to phone her doctor if she develops a lot of discomfort in the legs.


I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.

If I have answered your question, please click the green "Accept" button. Otherwise your deposit stays with JustAnswer and I do not get credit for my work.


Best wishes,


Julia Kizhner and 4 other Health Specialists are ready to help you